Statin drugs could affect your mental health

We all know the famous story of Dr. Jekyll and Mr. Hyde. How a simple potion turned a calm and reasonable man into an unrecognizable and violent creature.

Well, believe it or not, that potion exists today. And there’s a good chance that you or someone you love is taking it.

I’m talking about cholesterol-lowering statin drugs. And a US research team from the University of California, San Diego has just published their latest research on a frightening side effect that you’ll never read about in a mainstream newspaper.

And that’s the link between statins and serious psychological disorders — including severe rage.

The researchers followed older statins users for six months and found several disturbing cases of irritability and even aggression. The problem was particularly serious among women.

This is the same research team that published alarming case studies of rage among statins users in the Oxford Medical Journal last year. These horror stories included a 63-year-old man who destroyed his own home and a 59-year-old who had to stop driving because of crippling bouts of road rage.

If this is the first time you’re hearing that statin drugs can cause this type of aggression, well, congratulate Big Pharma and their stooges in the media on a fine cover-up. Because while scientists have known about the risk for years, I’ve found that it’s almost never communicated to statins patients.

You see, researchers first started noticing the relationship between low cholesterol and psychological disorders in the 1980s. It’s believed that low cholesterol can interfere with serotonin, a key neurotransmitter that helps regulate our moods.

As far back as 2004, a study found that the more people had their cholesterol lowered through statin drugs, the more likely they were to suffer from psychological problems like depression.

Of course, the real irony here is that depression and rage both increase your chances of suffering a heart attack — the very problem you’re trying to avoid by taking statins.

If there’s any good news, it’s that researchers have found that people who quit statins start feeling like their old selves again pretty quickly. So if you’re taking a statin drug and have noticed any unusual mood changes, you need to schedule an immediate appointment with your doctor.

You may find that getting these meds out of your life could have you putting away your unpleasant Mr. Hyde for good.

Wishing you the best of health,

Dr. Glenn S. Rothfeld
Editor
Nutrition & Healing
Did you find this information useful?


If you enjoyed this content or found it useful and educational, please share this article with your friends and family.

Sources:

Severe irritability associated with statin cholesterol-lowering drug, Oxford Medical Journal

Statins Linked to Lower Aggression in Men, but Higher in Women, health.ucsd.edu

Leave a comment

Be part of the conversation by becoming a Premium Member. Click here to learn more about membership.


Leave a Reply

Your email address will not be published. Required fields are marked *